Alert archive / Georgia / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 298, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Sep 27, 2010, 6:09 PM EDT for DeKalb County, Gwinnett County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 27, 2010, 6:09 PM EDT (22:09 UTC)
- Expired
- Sep 27, 2010, 7:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties DeKalb County, GA, Gwinnett County, GA
The radar
The Atlanta radar (KFFC), 86 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 27, 6:24 PM EDT | HAIL 1 | 4 E Duluth, GA | REPORTED FROM A LOCATION NEAR INTERSTATE 85 AND OLD PEACHTREE ROAD. |
| Sep 27, 6:50 PM EDT | HAIL 1 | Hog Mountain, GA | PUBLIC REPORTED QUARTER-SIZED HAIL AT HOG MOUNTAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083
WUUS52 KFFC 272209
SVRFFC
GAC089-135-272300-
/O.NEW.KFFC.SV.W.0298.100927T2209Z-100927T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT MON SEP 27 2010
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN DEKALB COUNTY IN NORTH CENTRAL GEORGIA
NORTHERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
* UNTIL 700 PM EDT
* AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZED. THIS STORM WAS LOCATED NEAR DUNWOODY...MOVING
NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NORCROSS...LILBURN...BERKELEY LAKE...DULUTH...SUWANEE...
LAWRENCEVILLE...SUGAR HILL...BUFORD...REST HAVEN AND DACULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
NUMEROUS REPORTS OF QUARTER-SIZED HAIL HAVE BEEN RECEIVED FROM THIS
THUNDERSTORM AS IT MOVED ACROSS COBB AND NORTHERN FULTON COUNTY.
SEVERAL REPORTS OF GOLF BALL-SIZED HAIL HAVE BEEN RECEIVED FROM THE
SANDY SPRINGS AND VININGS AREA. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3417 8404 3410 8385 3407 8384 3399 8386
3381 8434 3396 8434 3395 8427 3400 8423
3400 8419 3403 8416 3404 8413 3406 8411
3409 8412 3416 8408
TIME...MOT...LOC 2208Z 246DEG 20KT 3398 8428
$$1 follow-up statement
228
WWUS52 KFFC 272240
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 PM EDT MON SEP 27 2010
GAC089-272247-
/O.CAN.KFFC.SV.W.0298.000000T0000Z-100927T2300Z/
DEKALB GA-
640 PM EDT MON SEP 27 2010
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DEKALB COUNTY IS
CANCELLED...
WHILE LIGHT TO MODERATE RAIN AND OCCASIONAL CLOUD-TO-GROUND
LIGHTNING WILL CONTINUE IN THIS AREA FOR ANOTHER HOUR OR SO...THE
SEVERE THUNDERSTORMS HAVE MOVED EAST INTO GWINNETT COUNTY.
IF YOU SAW LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE
STORMS HAVE PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL
FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3410 8385 3407 8384 3399 8387 3390 8411
3396 8416 3401 8417 3403 8416 3405 8412
3409 8412 3416 8408 3417 8404
TIME...MOT...LOC 2237Z 246DEG 20KT 3405 8410
$$
GAC135-272300-
/O.CON.KFFC.SV.W.0298.000000T0000Z-100927T2300Z/
GWINNETT GA-
640 PM EDT MON SEP 27 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHERN GWINNETT COUNTY...
AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL. THIS STORM WAS LOCATED NEAR DULUTH...MOVING NORTHEAST AT 25
MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUWANEE...LAWRENCEVILLE...BUFORD DAM-LAKE LANIER PARKS...SUGAR
HILL...BUFORD...HOG MOUNTAIN...REST HAVEN AND DACULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE REPORTS OF PENNY TO QUARTER-SIZED HAIL HAVE BEEN RECEIVED
FROM THE PUBLIC AS THIS STORM MOVED THROUGH NORTHWEST AND NORTH
CENTRAL GWINNETT COUNTY.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3410 8385 3407 8384 3399 8387 3390 8411
3396 8416 3401 8417 3403 8416 3405 8412
3409 8412 3416 8408 3417 8404
TIME...MOT...LOC 2237Z 246DEG 20KT 3405 8410
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 3:06 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Sep 27, 3:06 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 306 PM EDT MON SEP 27 2010 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... LATEST HAND ANALYSIS SHOWS SURFACE LOW OVER CENTRAL GA...AND UPPER LOW CENTERED OVER NORTHERN AL. MODELS SEEM TO INITIALIZE WELL WITH THE POSITION OF THE TROUGH ALOFT AND THE SURFACE REFLECTION...AND ARE IN FAIRLY GOOD AGREEMENT WITH MOVEMENT AND TIMING THROUGH THE SHORT TERM. UPPER LOW BEGINS TO LIFT OUT OF THE SOUTHEAST BY EARLY TUESDAY...USHERING THE SURFACE LOW INTO THE MID ATLANTIC STATES. SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE STILL POSSIBLE AS THE LOW DRIFTS TO THE NORTHEAST...WITH THE BEST CHANCES MAINLY ACROSS NORTH AND EASTERN GA TODAY. OVERALL INSTABILITIES ARE FAIRLY LOW...SO THUNDERSTORM ACTIVITY SHOULD BE LIMITED. AFTERNOON CHANCE TO CATEGORICAL POPS THIS AFTERNOON DIMINISH FROM WEST TO EAST INTO THE OVERNIGHT HOURS...WITH ONLY SLIGHT CHANCE POPS REMAINING ACROSS NORTH GA THROUGH EARLY TUESDAY. DRY HIGH PRESSURE BUILDS IN FAIRLY QUICKLY BEHIND THE LOW...SO THE REMAINDER OF THE SHORT TERM IS EXPECTED TO BE DRY. AS BOTH THE LOW ALOFT AND THE LOW AT THE SURFACE TRACK NORTHWARD OVER NEW ENGLAND BY WEDNESDAY...THE OVERALL LONGWAVE TROUGH REMAINS WITH ANOTHER LOW SPINNING UP OVER THE TN RIVER VALLEY. LITTLE REFLECTION OF THIS FEATURE IS SEEN AT THE SURFACE...AND EXPECT THE SURFACE HIGH TO DOMINATE THE REGION. BOTH ECMWF AND GFS HAVE ANOTHER TROPICAL LOW DEVELOPING AND MOVING OVER SOUTHERN FL BY WEDNESDAY...TRACKING CLOSELY ALONG THE GA BORDER IN THE LONG TERM. AS FOR TEMPERATURES IN THE SHORT TERM...MAV HAD A MUCH BETTER HANDLE ON MONDAY MORNING LOWS WITH THE CLOUD COVER AND MOISTURE HANGING AROUND THE AREA. WITH DRIER AIR MOVING IN TODAY EXPECT TUESDAY MORNING TO BE MUCH COOLER...WITH LOWS IN THE LOW TO MID 50S. GUIDANCE IN PRETTY GOOD AGREEMENT FOR LOWS...BUT GENERALLY SIDED WITH THE MAV AND ECMWF FOR TUESDAY...AND A MAV MET BLEND FOR WEDNESDAY. TENDED TOWARDS SLIGHTLY WARMER GUIDANCE FOR TUESDAY AND WEDNESDAY HIGHS TO ACCOUNT FOR AMPLE SUNSHINE AND DRIER AIR. .LONG TERM /THURSDAY THROUGH MONDAY/... MODELS INDICATING TWO TROPICAL SYSTEMS TO IMPACT THE FL AREA THROUGH THE LONG TERM. WITH SURFACE BOUNDARY ALONG THE GA COASTLINE...EXPECT THE FIRST LOW TO PASS EAST OF THE CWA THURSDAY. KEPT POPS LOW IN THE SE CORNER OF THE CWA...BUT THESE MAY HAVE TO BE ADJUSTED PENDING THE PROXIMITY OF THE TRACK OF THE LOW TO THE AREA. SECOND TROPICAL LOW DEVELOPS EAST OF THE YUCATAN BY EARLY WEEKEND...COMING CLOSE TO THE WEST COAST OF SOUTHERN FL BY LATE MONDAY. FOR NOW...HAVE OPTED TO KEEP POPS LOW THROUGH THE LONG TERM...AND WE WILL HAVE TO WAIT TO SEE HOW THESE SYSTEMS EVOLVE TO HAVE MORE CONFIDENCE IN ADDING IN POPS THURSDAY THROUGH MONDAY. LGB && .AVIATION... UPDATED 18Z... STARTED TO SCT AT MANY OF THE TAF SITES. MVFR/VFR CONDITIONS ACROSS AREA. LINE OF STORMS ACROSS W GA MAY FILL IN AND AFFECT ATL AREA BY 19-20Z..WITH ANOTHER LINE TO AFFECT AHN BY 19Z. TIMING OF PRECIP THIS AFTERNOON WILL BE GREATEST CHALLENGE. PREDOMINATELY SHRA EXPECTED BUT TSRA IS POSSIBLE. WINDS SHOULD REMAIN WRLY AT ATL SITES THROUGH END OF TAF PERIOD...EXCEPT FOR ANY DIRECTIONAL CHANGES FROM OUTFLOW. MAY SEE IFR/MVFR CONDITIONS IN THE MORNING...EXCEPT CSG AND ATL...DUE TO REDUCED VSBYS. //ATL CONFIDENCE...UPDATED 18Z... HIGH CONFIDENCE ON WIND...MEDIUM CONFIDENCE ON ALL OTHER ELEMENTS. 11 && .HYDROLOGY... FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM EDT...AS THE HEAVIEST RAIN THREAT HAS PASSED. EXPECT SOME SHOWERS AND A FEW EMBEDDED THUNDERSTORMS INTO THE EVENING HOURS AND EARLY OVERNIGHT HOURS TONIGHT...THEN DRAMATICALLY TAPERING OFF BY EARLY TUESDAY MORNING. ALTHOUGH SOME AREAS COULD SEE UP TO AN INCH OF RAIN WITH SOME CONVECTION...WIDESPREAD SIGNIFICANT RAINFALL AMOUNTS OF MORE THAN AN INCH ARE NO LONGER EXPECTED ACROSS THE WATCH AREA OVER THE NEXT 12 HOURS OR BEYOND. LGB && .PRELIMINARY POINT TEMPS/POPS... ATHENS 55 78 54 81 58 / 30 5 5 5 10 ATLANTA 57 77 56 79 59 / 20 5 5 5 5 BLAIRSVILLE 52 72 49 77 53 / 40 10 10 10 10 CARTERSVILLE 53 76 50 80 52 / 30 10 10 10 10 COLUMBUS 57 82 58 83 60 / 10 5 5 5 5 GAINESVILLE 56 76 55 78 60 / 40 10 10 10 10 MACON 56 81 55 84 58 / 20 5 5 5 10 ROME 52 76 50 80 53 / 20 10 10 10 10 PEACHTREE CITY 52 78 50 80 53 / 20 5 5 5 5 VIDALIA 61 81 60 85 66 / 40 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP... DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HOUSTON... JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION... MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER... TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WARREN... WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON. && LGB/11
Hazardous weather outlook, Sep 27, 4:38 PM EDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 438 PM EDT MON SEP 27 2010 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-282045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 438 PM EDT MON SEP 27 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS POSSIBLE THIS EVENING ACROSS THE REGION WITH ISOLATED THUNDERSTORMS POSSIBLE AFTER MIDNIGHT ACROSS THE EXTREME NORTH. .SYNOPSIS... AN UPPER LEVEL AREA OF LOW PRESSURE OVER NORTHEAST ALABAMA WILL MOVE ACROSS NORTH GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THE THUNDERSTORMS WILL BE SMALL HAIL AND CLOUD TO GROUND LIGHTNING. THE BEST CHANCE OF THUNDERSTORMS WILL BE JUST ABOUT ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING...AND NORTH OF A LINE FROM ROME TO CLEVELAND AFTER MIDNIGHT TONIGHT. .DISCUSSION... THIS AREA OF LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE WILL PROVIDE ENOUGH INSTABILITY TO KEEP THE RISK OF THUNDERSTORMS ACROSS THE ENTIRE REGION THROUGH THIS EVENING...AND MORE LOCALIZED TO THE CENTER OF THE LOW AFTER MIDNIGHT. THERE COULD BE ENOUGH INSTABILITY TO AID IN SMALL HAIL DEVELOPMENT THROUGH EARLY THIS EVENING...BUT AFTER THE LOSS OF DAYTIME HEATING THE RISK OF SMALL HAIL WILL DIMINISH. SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Sep 27, 5:11 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 PM EDT MON SEP 27 2010 GAZ052-272200- 511 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PENNY-SIZED HAIL IN HEARD COUNTY UNTIL 600 PM EDT... AT 506 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TEXAS...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL BE CAPABLE TO PRODUCING 1/4 TO 1/2 INCH DIAMETER HAIL AS IT AFFECTS FRANKLIN. 19
Special weather statement, Sep 27, 5:14 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 514 PM EDT MON SEP 27 2010 GAZ031>033-043-044-272200- 514 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA TO PENNY-SIZED HAIL IN NORTHERN DOUGLAS...SOUTHERN PAULDING...COBB AND CENTRAL FULTON COUNTIES UNTIL 600 PM EDT... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL STRONG THUNDERSTORMS AFFECTING THE INDICATED COUNTIES...ALL CAPABLE OF PRODUCING PEA TO PENNY-SIZED HAIL. THESE STORMS WERE LOCATED NEAR WINSTON...DOUGLASVILLE...AND POWDER SPRINGS...MOVING EAST AT 15 MPH. THESE THUNDERSTORMS WILL AFFECT SIX FLAGS...MABLETON...AND DOUGLASVILLE. 19
Special weather statement, Sep 27, 5:28 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 528 PM EDT MON SEP 27 2010 GAZ067-272200- 528 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA TO PENNY-SIZED HAIL IN MERIWETHER COUNTY UNTIL 600 PM EDT... AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SAINT MARKS...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA TO PENNY-SIZED HAIL AS IT MOVES ACROSS NORTHERN MERIWETHER COUNTY. 19
Special weather statement, Sep 27, 5:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 550 PM EDT MON SEP 27 2010 GAZ013-021-272230- 550 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL IN NORTHERN CHEROKEE AND SOUTHERN PICKENS COUNTIES UNTIL 630 PM EDT... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SALACOA VALLEY...MOVING EAST AT 30 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PENNY TO NICKEL-SIZED HAIL AS IT MOVES NEAR OR ALONG THE PICKENS...CHEROKEE COUNTY LINE. 19
Special weather statement, Sep 27, 6:01 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 PM EDT MON SEP 27 2010 GAZ016-272230- 601 PM EDT MON SEP 27 2010 ...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN WHITE COUNTY UNTIL 630 PM EDT... AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HELEN...MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL-SIZED HAIL WITH THIS STORM IS LIKELY AS IT MOVES ACROSS NORTHEAST WHITE COUNTY. 19
Local storm report, Sep 27, 6:06 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
606 PM EDT MON SEP 27 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL SMYRNA 33.88N 84.51W
09/27/2010 E1.00 INCH COBB GA PUBLIC
0559 PM HAIL SANDY SPRINGS 33.93N 84.38W
09/27/2010 E1.75 INCH FULTON GA PUBLIC
QUARTER TO GOLFBALL SIZED HAIL REPORTED
0559 PM HAIL 4 N WALESKA 34.37N 84.55W
09/27/2010 E1.00 INCH CHEROKEE GA EMERGENCY MNGR
&&
BELANGERThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 8:27 PM EDT | Areal Flood Warning | FFC | Houston | 12 hr |
| Sep 27, 4:49 PM EDT | Severe Thunderstorm Warning | FFC | Gordon | 41 min |
| Sep 27, 5:23 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Murray | 37 min |
| Sep 27, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 44 min |
| Sep 27, 5:43 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Meriwether, Spalding | 47 min |
| Sep 27, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Putnam | 41 min |
| Sep 27, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Jackson | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.